# SDR CA980417014

- Difficulty date: March 27, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug DC-9-32
- Engine: Pwa JT8D7A
- System (JASC): 7430 · Ignition Switching
- Part: Switch
- Part number: 792081
- Condition: Failed
- Location: Ignition System
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: C, F

## Discrepancy

(CAN) DURING TAXIING OUT FOR TAKEOFF, SMOKE AND FIRE OBSERVED COMING FROM OVERHEAD ELECTRICAL PANEL IN COCKPIT.  EMERGENCY EVACUATION DRILL CARRIED OUT AND PORTABLE FIRE EXTINGUISHER DISCHARGED INTO FIRE AREA AND FIRE EXTINGUISHED.  MAINTENANCE INVESTIGATION REVEALED WIRING BURNT IN VICINITY OF THE ENGINE IGNITION ELECTRICAL SWITCH WHICH HAD FAILED INTERNALLY.  WIRING AND SWITCH REPLACED.
